ADVERTISEMENT
ADVERTISEMENT

Q. What are the possible causes of palpitations in a 40-year-old female?

Answered by
Dr. Nagaraj
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 16, 2022

Hi doctor,

I am a 40-year-old female with high blood pressure. I restarted Indapamide some days ago, and I started having constant palpitations. So I stopped it, but palpitations were still there. Please help.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern.

As you said, "restarted," you were known hypertensive? If yes, since when? How long have you stopped taking medicines? What was your blood pressure reading before starting the medication, and what is it now?

Kind regards.

Hi doctor,

Yes, but I went on a lifestyle change which lowered my blood pressure for about 18 months, so my doctor said I could come off it, and it started increasing again slightly. It was 128/88 mm Hg when I checked today. Before restarting, it was 135/95 mm Hg.

Thank you.

#

Hi,

Welcome back to icliniq.com.

Details given by you help assure that you were under the supervision of your doctor. I assume no other medical condition has led to an increase in your blood pressure. I mean to say you might have primary hypertension. Am I correct? Please let me know.

Kind regards.

Hi doctor,

Yes, I have primary hypertension. Please help.

#

Hi,

Welcome back to icliniq.com.

You were on Indapamide, a kind of medicine that reduces blood pressure by increasing urine output. Unfortunately, it also causes electrolyte disturbances in the body which can cause palpitations. Also, you should never stop anti-hypertensive medications as they can lead to a sudden wave in blood pressure. Now there could be a few reasons why you may have palpitations.

1. Increase in blood pressure itself.

2. Disturbed electrolyte balance (I am not sure since when u stopped medicine now)

3. Some other medical conditions lead to the disturbed rhythm.

I suggest you visit your doctor or cardiologist, who will ascertain the cause of the same as your weight is on the higher side, younger age, and high blood pressure with palpitations few other conditions to be ruled out. Also, if it is primary hypertension, Indapamide may not be the first medicine to start with.

I hope you find it helpful.

Kind regards.

Hello doctor,

Can you please interpret this ECG for me?

Thank you.

#

Hello,

Welcome back to icliniq.com.

As such, ECG (electrocardiogram) shows no major changes. However, it does show tachycardia (increase in heart rate) with ST-segment depression. You may have to do Echocardiography (more like an ultrasound of the heart) to understand more. You may need to be started on medications to control your heart rate. Also, both tests may be repeated after a month of medications.

I hope this helps.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have high blood pressure and feel chest pain. Please help.

.. could be related to gastroesophageal reflux or muscle pain. I recommend taking an antacid and Acetaminophen. If the pain persists, I would recommend consulting with your attending physician for a physical exam and some tests as follows: Resting...   Read full

Why are palpitations occurring even after pacemaker implantation?

.. have gone through the report that you have provided. He is having the tachycardia-bradycardia syndrome. In this case, the pacemaker avoids his bradycardia episodes only. For his tachycardia episodes, drugs can be given. Sometimes the drug contro...   Read full

Severe heart palpitations in a 20-year-old man. What can be done?

.. gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpit...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.